Skip to main content
eScholarship
Open Access Publications from the University of California

Toxic epidermal necrolysis due to voriconazole: case report and review

  • Author(s): Gomulka, Jennifer
  • Wilson, Barbara D
  • Joyce, Joel C
  • et al.
Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International Public License
Abstract

Toxic epidermal necrolysis is an uncommon but potentially life-threatening adverse cutaneous drug reaction characterized by variable degrees of epidermal necrosis and detachment leading to morbidity and risk of mortality. We describe a 67-year-old woman who underwent allogeneic peripheral blood stem cell transplantation as treatment for chronic lymphocytic leukemia. She developed toxic epidermal necrolysis after she was transitioned to voriconazole, which was a component of her post-transplant regimen. The diagnosis of toxic epidermal necrolysis in our patient was made clinically and confirmed histologically. Based on the temporal initiation of voriconazole therapy and the development of her adverse cutaneous reaction, we concluded that voriconazole was the offending agent. There are limited reported cases of voriconazole-induced toxic epidermal necrolysis; we report this case to increase awareness of this potential life-threatening complication.

Main Content
Current View